MAUDE Adverse Event Report: GYRUS ACMI, INC ELITE 2 SYSTEM CF RESECTOSCOPE OUTER SHEATH, 27FR

GYRUS ACMI, INC ELITE 2 SYSTEM CF RESECTOSCOPE OUTER SHEATH, 27FR
Model Number E2OS-CF27
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during preparation for use, the ceramic tip was found broken.There is no patient involvement associated on this reported event.No user injury reported.
 
Additional Manufacturer Narrative
The subject device was received and evaluated.Device evaluation and inspection found , the complaint was confirmed.The insulation tip was broken and damaged.No additional defects were noted.Device history records were reviewed and showed the product met all specifications upon release.The device ifu (rev 99-1078_bh) states: "study this manual and other labeling thoroughly for safe handling, storage and usage, including instructions for all generators and accessories.Failure to properly follow the instructions, warnings, and cautions may lead to serious surgical consequences or injury to the patient.Misuse of instruments can cause injury to the patient and could have an adverse effect on the procedure being performed.Do not drop instruments, or allow them to be struck by other objects;" and "do not use an instrument that fails to meet the criteria stated in the labeling or that has been damaged.Damage may result in the loss of the entire ceramic tip or fragments of the ceramic tip.If there is evidence of charring, burn spots, chips or cracks in the ceramic tip or surrounding area, do not use." (page 4).Investigation is ongoing.This report will be supplemented accordingly following investigation completion.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.H4 - device was manufactured in february 2017.Based on the results of the investigation, the cause of the damage likely occurred due to impact of dropping the device.The specific root cause could not be determined at this time.Olympus will continue to monitor field performance for this device.

Brand Name
ELITE 2 SYSTEM CF RESECTOSCOPE OUTER SHEATH, 27FR
Common Device Name
RESECTOSCOPE OUTER SHEATH
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
Manufacturer Contact
brian motter
93 north pleasant st.
norwalk, OH 44857
4848965250
MDR Report Key13765081
Report Number1519132-2022-00001
Device Sequence Number12010255
Product Code FAS
UDI-Device Identifier00821925003477
UDI-Public00821925003477
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K890328
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE2OS-CF27
Device Lot NumberCA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2022
Supplement Date Received by Manufacturer03/16/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown